Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 82, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 2, 2020, 5:22 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2020, 5:22 PM EDT (21:22 UTC)
- Expired
- Aug 2, 2020, 6:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:35 PM EDT | TSTM WND DMG | 1 Wsw Sharon, NY | DAMAGE TO SEVERAL GREENHOUSES, MULTIPLE TREES DOWN. IMAGES VIA TWITTER AND TIME ESTIMATED BY RADAR. |
| Aug 2, 5:36 PM EDT | TORNADO | 2 Sw Sharon, CT | EF0 CONFIRMED. |
| Aug 2, 6:09 PM EDT | TORNADO | 2 Ssw Falls Village, CT | MULTIPLE REPORTS OF TORNADO SIGHTNINGS REPORTED TO 911 CENTER. |
| Aug 2, 6:09 PM EDT | TORNADO | 2 Ssw Falls Village, CT | MULTIPLE REPORTS OF TORNADO SIGHTNINGS REPORTED TO 911 CENTER. NWS STORM SURVEY TEAM ON 8/3/2020 CONFIRMED EF1 TORNADO. |
| Aug 2, 6:24 PM EDT | TORNADO | 2 N Norfolk, CT | THE NWS ALBANY RECEIVED PHOTO AND EYEWITNESS ACCOUNTS TODAY CONSISTENT WITH A TORNADO. THE NWS DID CONDUCT A SURVEY OF THIS AREA ON AUGUST 3, 2020, BUT COULD NOT LOCATE ANY DAMAGE. NOW WITH THIS INFORMATION, THE NWS CONFIRMS AN EF0 TORNADO, APPROXIMATELY 0.5 M |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 3:10 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589
WUUS51 KALY 022122
SVRALY
CTC005-NYC027-022215-
/O.NEW.KALY.SV.W.0082.200802T2122Z-200802T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
522 PM EDT Sun Aug 2 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northwestern Litchfield County in northern Connecticut...
East central Dutchess County in east central New York...
* Until 615 PM EDT.
* At 522 PM EDT, a severe thunderstorm was located over Amenia, or 17
miles east of Rhinebeck, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Amenia, Sharon, Norfolk, Canaan, Millerton, Falls Village, Dover
Plains, Salisbury, Colebrook, Smithfield, Sodom, South Canaan,
Lithgow, Wangum Village, South Amenia, Shunpike, Shekomeko,
Taconic, Mabbettsville and Joyceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...western Massachusetts...and east central New York.
For your protection move to an interior room on the lowest floor of a
building.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...western Massachusetts...and east central New York.
LAT...LON 4184 7374 4198 7355 4198 7353 4200 7353
4205 7345 4204 7301 4202 7301 4174 7361
TIME...MOT...LOC 2122Z 229DEG 20KT 4183 7360
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MSE1 follow-up statement
348
WWUS51 KALY 022159
SVSALY
Severe Weather Statement
National Weather Service Albany NY
559 PM EDT Sun Aug 2 2020
NYC027-022209-
/O.CAN.KALY.SV.W.0082.000000T0000Z-200802T2215Z/
Dutchess NY-
559 PM EDT Sun Aug 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...western Massachusetts...and east central New York.
LAT...LON 4201 7349 4203 7349 4205 7345 4204 7301
4202 7301 4179 7351
TIME...MOT...LOC 2159Z 231DEG 20KT 4194 7338
$$
CTC005-022215-
/O.CON.KALY.SV.W.0082.000000T0000Z-200802T2215Z/
Litchfield CT-
559 PM EDT Sun Aug 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN LITCHFIELD COUNTY...
At 559 PM EDT, a severe thunderstorm was located over Falls Village,
or 14 miles northwest of Torrington, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sharon, Norfolk, Canaan, Falls Village, Salisbury, Colebrook,
Huntsville, Sodom, South Canaan, Wangum Village, North Colebrook,
Ellsworth, State Line, Yelping Hill, Taconic, Joyceville, Amesville,
Mitcheltown, North Green and Lakeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...western Massachusetts...and east central New York.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 7349 4203 7349 4205 7345 4204 7301
4202 7301 4179 7351
TIME...MOT...LOC 2159Z 231DEG 20KT 4194 7338
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:14 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 2, 4:14 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 414 PM EDT Sun Aug 2 2020 .SYNOPSIS... Showers and thunderstorms, some of which can be severe, will come to an end this evening. Dry and less humid weather will return for Monday. Showers and a few thunderstorms in advance of Tropical Cyclone Isaias will arrive Monday night and continue on Tuesday. Rain, some heavy, is expected late Tuesday into early Wednesday as Isaias passes through the region. && .NEAR TERM /THROUGH TONIGHT/... Tornado Watch is in effect until 1000 PM EDT for the entire forecast area. It is a warm and humid afternoon. Shower/thunderstorm activity is fairly minimal at this time with one cell across the Adirondacks and others developing across the mid-Hudson Valley. However, with the upper- level shortwave approaching along with an upper- level jet max, we anticipate activity to increase to scattered coverage for the remainder of the afternoon before tapering off during the evening. Latest 18Z KALY sounding shows winds veering with height in the low- levels with SFC-3km SRH between 300-400 m^2/s^2. The latest SPC Mesoanalysis shows MLCAPE values mostly in the 1000-2000 J/kg range which should aid in increasing thunderstorm development. Damaging winds will be the primary threats with any storms. However, rotating storms are likely with any that remain discrete and could produce a tornado. It is for these reasons that a Tornado Watch has been issued through this evening. Surface cold front sweeps through the region tonight with a slightly less humid air mass. A few remaining showers are possible across the Adirondacks; otherwise, dry weather will return with a partly to mostly cloudy sky. Lows will drop into the 60s to near 70. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A mainly dry and less humid day is on tap for Monday as the forecast area is in-between multiple systems. A few showers may linger early in the morning across the Adirondacks before coming to an end. Highs will reach the 70s across the higher terrain to the 80s in the valleys. Later Monday into Tuesday, the combination of a broad upper- level low across Ontario and the advancement of moisture from approaching TC Isaias will bring scattered showers and thunderstorms to the area. Some heavy rainfall will be possible due to the overall synoptic flow running parallel to expected storm motion. Precipitable Water values will also increase from 1.00-1.50 inches on Monday to 1.50-2.00 inches Monday night. Lows Monday night will be mainly in the 60s. Later Tuesday through Tuesday night, Isaias is forecast to pass across the region. There is high confidence with regards to the forecast track, but lower confidence on timing. The expected track is from near Philadelphia northeastward toward northern New England. Timing ranges from as early as Tuesday afternoon/evening on the latest GFS to later Tuesday night into early Wednesday morning on the ECMWF and NAM. The latest NHC forecast is for Isaias to pass through sometime late Tuesday afternoon through Tuesday night. As Isaias passes through, a 6-10 hour of moderate to heavy rain is expected across portions of the region as precipitable water values increase to 2.00-2.50 inches, especially from the Capital Region and points south and east. Rainfall totals may range from 1 to 4 inches across the area. With most of this rain falling in a short amount of time, a Flash Flood Watch may be needed for parts of the forecast area with the greatest impacts in low- lying and urban areas. In terms of wind, we continue to follow the official NHC forecast. Tropical storm-force winds (mostly in gusts) will be possible to the south and east of the Capital District. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... The extended will feature a shift to drier, more tranquil weather. We start off the period on Wednesday with TC Isaias departing the region to our northeast as it tracks further up along the East U.S. Coast into the Canadian Maritimes. Lingering precipitation stemming from the interactions between an upper tough to our west and TC Isaias will be on its way out, if not completely out of the area by Wednesday morning. So as the morning and afternoon hours progress, will see decreasing trends in PoPs from south to north. There still remains quite a difference in timing amongst the deterministic models of how quickly precipitation ends with the GFS being the fastest to end and the ECMWF being the slowest. Have only 20-30% chances Wednesday morning across the FA with highest chances being north of I-90. The entire area should be in the clear by Wednesday PM as surface high pressure begins to build into eastern New York and western New England. The rest of the period will remain dry with high pressure being the predominant weather feature. Temperatures (Tsfc) should hover around normal levels to start off the period with a gradual increasing trend in temperatures as we move towards the end of the period. This is due to higher heights increasing over the area in time. High temperatures (Tmax) across the valleys will be in the lower 80s increasing into the mid to possibly upper 80s late in the period (cooler values higher elevations). Low temperatures (Tmin) will generally run in the 60s across the valleys and 50s higher elevations. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... One batch of showers will be moving through KPSF through 19Z with occasional MVFR conditions. Otherwise will be watching for scattered thunderstorms developing through the rest of the afternoon into this evening. At this time it appears the best chance for TSRA expected be near KPOU, so will mention a TEMPO there from 20Z-23Z. Will mention VCSH at KALB/KGFL/KPSF to account for possible TSRA, but not enough confidence in coverage for any TEMPOs at this time. Brief gusty winds and MVFR/IFR conditions will be possible within any TSRA. Thunderstorms should dissipate by around 04Z, with VFR conditions expected to prevail overnight. Despite a moist environment, a south to southwest breeze will persist and should prevent fog development. VFR conditions will persist through 18Z Monday, with just some scattered cumulus and/or high level cirrus clouds around. Winds will be south-southeast around 8-12 kt with occasional gusts near 20 kt into early this evening, becoming southerly around 5-10 kt tonight. Winds will shift to the west-southwest Monday morning. Outlook... Monday Night: High Operational Impact. Likely SHRA...TSRA. Tuesday: High Operational Impact. Definite SHRA...RA. Tuesday Night: High Operational Impact. Definite RA. Wednesday: Moderate Operational Impact. Chance of SHRA. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. NO SIG WX. && .FIRE WEATHER... A generally moist period is expected into midweek. Scattered showers and thunderstorms are possible through this evening and again later Monday into Tuesday. Then a widespread moderate to heavy rainfall is expected later Tuesday into Wednesday as TC Isaias passes through the region. Winds will be rather breezy into this evening from the south- southeast at 10 to 15 mph with some gusts to 25 mph, then decrease to 10-15 mph tonight and through Monday. && .HYDROLOGY... Scattered showers and some thunderstorms are expected through this evening. The airmass will be very moist, so some locally heavy rainfall can be expected in any storm, with urban/poor drainage flooding possible. However, sparse coverage of thunderstorms and progressive nature of storms should limit the flooding threat. After a break Monday, periods of rain associated with the northward progression of TC Isaias are expected later Monday into Wednesday. The heaviest rainfall looks to occur Tuesday night as the storm makes its closest approach. QPF of 1-4" is expected, highest south and east of Albany, with locally higher amounts possible. A Flash Flood Watch may be needed. The ALY Hydro Service area continues to be in Abnormally Dry to Moderate Drought conditions /D0 to D1/ based on the latest US Drought Monitor issued yesterday. The latest MMEFS guidance continues to show no flooding on the main stem rivers at this time with flows that remain generally below normal. Drier weather will return into the mid week period. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Rathbun NEAR TERM...Rathbun SHORT TERM...Rathbun LONG TERM...Evbuoma AVIATION...JPV FIRE WEATHER...Thompson/Rathbun HYDROLOGY...BGM/Thompson/Rathbun
Hazardous weather outlook, Aug 2, 4:40 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 440 PM EDT Sun Aug 2 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 440 PM EDT Sun Aug 2 2020 ...TORNADO WATCH 410 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of moderate to heavy rainfall associated with Tropical Cyclone Isaias are possible Monday night into Wednesday morning, with the heaviest rainfall likely Tuesday night. There is still uncertainty with timing and the area of heavy rainfall. If the potential for widespread flash flooding increases, then a Flash Flood Watch maybe needed later in time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Aug 2, 1:25 PM EDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Albany NY
125 PM EDT Sun Aug 2 2020
CTZ001-013-021815-
Northern Litchfield-Southern Litchfield-
125 PM EDT Sun Aug 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...
At 125 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Winsted to near Torrington to near
Litchfield. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Torrington, Thomaston, New Hartford, Litchfield, Northwest Harwinton,
Terryville, Winsted, New Hartford Center, Plymouth, Harwinton,
Barkhamsted, Morris, Bantam, West Torrington, Torringford, Haight
Vineyard, Pequabuck, Reynolds Bridge, Mooreville and Beech Rock.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4166 7334 4196 7307 4200 7302 4197 7303
4197 7289 4190 7291 4190 7294 4185 7295
4184 7294 4181 7295 4180 7302 4178 7301
4165 7299
TIME...MOT...LOC 1725Z 223DEG 31KT 4195 7304 4181 7310 4170 7324
BGMSpecial weather statement, Aug 2, 1:43 PM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Albany NY
143 PM EDT Sun Aug 2 2020
NYZ033-082-021815-
Hamilton-Northern Fulton-
143 PM EDT Sun Aug 2 2020
...A STRONG THUNDERSTORM DEVELOPING WILL AFFECT SOUTH CENTRAL
HAMILTON AND CENTRAL FULTON COUNTIES...
At 142 PM EDT, a strong thunderstorm was located over Caroga Lake, or
10 miles northwest of Gloversville, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Caroga Lake, Northampton Beach Public Campground, Caroga Lake Public
Campground, Bleecker, Benson, North Bush, Wheelerville, Bleecker
Center, Sweets Crossing, Canada Lake, Glasgow Mills, Pinnacle,
Newkirk, Stewart Landing, Bowlers Corners, Peters Corners, Lindsley
Corners, Tomantown, Bradtville and Upper Benson.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4337 7438 4319 7417 4309 7442 4309 7444
4308 7448 4308 7450 4305 7452 4313 7463
TIME...MOT...LOC 1742Z 230DEG 21KT 4313 7453
JPVSpecial weather statement, Aug 2, 4:15 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Albany NY 415 PM EDT Sun Aug 2 2020 NYZ033-022045- Hamilton- 415 PM EDT Sun Aug 2 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON COUNTY... At 415 PM EDT, a strong thunderstorm was located over Eighth Lake Campground, or 11 miles east of Old Forge, moving northeast at 30 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Inlet, Eighth Lake Campground, Brown Tract Pond Campground, Limekiln Lake Campground, Raquette Lake, Golden Beach Campground, Hasbroucks, Eagle Nest, Quaker Beach, Sagamore, Woods, Sagamore Lake and Kamp Kill Kare. LAT...LON 4378 7438 4366 7480 4382 7482 4397 7461 TIME...MOT...LOC 2015Z 230DEG 25KT 4374 7474 JPV
Special weather statement, Aug 2, 4:18 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Albany NY
418 PM EDT Sun Aug 2 2020
NYZ065-066-022100-
Eastern Dutchess-Western Dutchess-
418 PM EDT Sun Aug 2 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUTCHESS COUNTY...
At 417 PM EDT, a strong thunderstorm was located over Red Oaks Mill,
or over Poughkeepsie, moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Poughkeepsie, Pleasant Valley, Wappingers Falls, Amenia, Pine Plains,
Millbrook, Fairview, Red Oaks Mill, Myers Corner, Stanfordville,
Dover Plains, Hopewell Junction, Bethel, Smithfield, Salt Point,
Pachin Mills, Knapps Corner, Lithgow, Hoxie Corner and Haviland.
LAT...LON 4155 7387 4162 7395 4176 7394 4200 7367
4198 7357 4192 7350 4176 7351
TIME...MOT...LOC 2017Z 226DEG 35KT 4167 7388
MSESpecial weather statement, Aug 2, 5:00 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
500 PM EDT Sun Aug 2 2020
CTZ001-NYZ066-022130-
Northern Litchfield-Eastern Dutchess-
500 PM EDT Sun Aug 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND
NORTHEASTERN DUTCHESS COUNTIES...
At 500 PM EDT, a strong thunderstorm was located over Millbrook, or
13 miles northeast of Poughkeepsie, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Amenia, Sharon, Millbrook, Millerton, Bethel, Smithfield, Whitehouse
Crossing, Lithgow, Spencer Corners, Mount Riga, Millbrook Heights,
Attlebury, Shunpike, State Line, Shekomeko, Bangall, Mabbettsville,
Pulvers Corners, Verbank Village and Mitcheltown.
LAT...LON 4190 7371 4199 7359 4198 7353 4204 7352
4190 7334 4172 7373
TIME...MOT...LOC 2100Z 230DEG 27KT 4180 7369
MSESpecial weather statement, Aug 2, 5:05 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Albany NY 505 PM EDT Sun Aug 2 2020 NYZ049-050-052-053-059-060-064-065-030000- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess- 505 PM EDT Sun Aug 2 2020 ...Brief Period of Heat Index Values of 95 to 100 degrees... The combination of temperatures and high humidity values are resulting in dangerous heat index values for the next couple of hours from the Capital District and locations southward through the Hudson River Valley. If you must work outside, wear light weight and light color clothing, find shade, drink plenty of water, spend time in air conditioned places.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:43 PM EDT | Special Weather Statement | ALY | Fulton | 32 min |
| Aug 2, 3:13 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | ALY | Hamilton | 30 min |
| Aug 2, 4:18 PM EDT | Special Weather Statement | ALY | Dutchess | 42 min |
| Aug 2, 5:00 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| Aug 2, 5:41 PM EDT | Special Weather Statement | ALY | Columbia | 34 min |
| Aug 2, 6:03 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| Aug 2, 6:32 PM EDT | Special Weather Statement | ALY | Columbia | 28 min |
| Aug 2, 6:58 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Aug 2, 7:07 PM EDT | Special Weather Statement | ALY | Hamilton | 38 min |
| Aug 2, 7:32 PM EDT | Special Weather Statement | ALY | Hamilton | 28 min |
| Aug 2, 7:36 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 39 min |
| Aug 2, 7:39 PM EDT | Tornado Warning | ALY | Hamilton | 24 min |
| Aug 2, 1:25 PM EDT | Special Weather Statement | ALY | 50 min | |
| Aug 2, 6:09 PM EDT | Tornado Warning | ALY | Northwest Hills Planning Region | 51 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.